MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS; MONOFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As lens was removed/replaced during the same procedure.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a za9003, 17.5 diopter intraocular lens (iol), was removed and replaced during the initial surgery.When the lens was being inserted the surgeon noticed lens was hazy or translucent.Further information was provided and stated there was a film on the lens.The lens was immediately removed and replaced with another lens, same model and size.The incision was slightly enlarged and the patient is fine.There was no other information provided.
 
Additional Manufacturer Narrative
Device available for evaluation; returned to manufacturer on 1/22/2019.Device evaluation: a packaging box was received and there was a half of lens inside.The lens was observed under microscope and what appear to be viscoelastic residues, eye fluids and a pronounced mark was observed.There are no details about the film observed.Due the condition of the lens received the complaint could not be verified.A product quality deficiency could not be identified.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.No non- conformance reports (nc) associated with the production order were found.The search in the complaint history revealed that no other complaint has been received for this production order number.Labeling review: the labeling review was completed.The directions for use (dfu) adequately provide instructions, precautions, along with warnings for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product malfunction or product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
1700 east st. andrew place
santa ana CA 92705
MDR Report Key8215671
Report Number2648035-2019-00014
Device Sequence Number19336883
Product Code HQL
UDI-Device Identifier05050474528963
UDI-Public(01)05050474528963(17)230719
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2023
Device Model NumberZA9003
Device Catalogue NumberZA90030175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer02/18/2019
10/25/2020
Initial Report FDA Received Date01/03/2019
Supplement Report FDA Received Date03/14/2019
11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Date Report Sent to FDA01/01/2005